MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112980
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Erosion (1750); Fistula (1862); Inflammation (1932); Pain (1994); Insufficient Information (4580)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device #2).An additional emdr was submitted to represent the bard/davol perfix plug (device #1).Should additional information be provided, a supplemental emdr will be submitted.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol perfix plugs on (b)(6) 2004 and (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient sustained injuries on (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol perfix plugs on (b)(6) 2004 and (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient sustained injuries on (b)(6) 2021.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2004 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device #1) and synthetic mesh.Per op notes, ¿a direct and indirect hernia sac were identified in right inguinal region.The sacs were dissected free and excised.Indirect defect was repaired using synthetic mesh and sutured.Direct defect was repaired using perfix plug (device #1) with onlay patch and sutured.¿ (b)(6) 2008 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of perfix plug (device #2).Per op notes, ¿an indirect hernia sac was identified, dissected and reduced.A perfix plug (device #2) with onlay patch was placed and sutured.¿ (b)(6) 2021 - patient was diagnosed with sigmoid diverticulosis, colovesical and colocutaneous fistula thereby underwent open repair with excision of perfix plug (device #2).Per op notes, ¿in left lower quadrant, the inflamed sigmoid colon was densely adherent to left pelvic side wall and prior mesh (device #2) was identified and the adhesions were taken down.The eroded prior mesh was migrated into colon.The colon was freed from mesh and colectomy was performed.The old mesh (device #2) was excised entirely.Two colocutaneous fistulas and a colovesical fistula were identified and excised.Colorectal, rectal anastomosis and ileostomy were performed.Wound vac was placed.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device #2).An additional emdr was submitted to represent the bard/davol perfix plug (device #1).Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2008) is considered to be a best estimate.Updated fields: a2, b2, b5, b6, b7, d3(manufacturer), d4, (product catalog no, corporate lot no, expiry date, udi no), d6.B, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol perfix plug (device #2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14629693
Report Number1213643-2022-94506
Device Sequence Number20375757
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684(17)130628(10)HUSE1290
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2013
Device Catalogue Number0112980
Device Lot NumberHUSE1290
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age70 YR
Patient SexMale